Alert archive / South Carolina / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 238, NWS Charleston, SC

August 21, 2011Allendale County, South Carolina

NWS Charleston, SC issued this severe thunderstorm warning at Aug 21, 2011, 2:29 PM EDT for Allendale County, South Carolina. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 21, 2011, 2:29 PM EDT (18:29 UTC)
Expired
Aug 21, 2011, 3:15 PM EDT
In force
46 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon

County Allendale County, SC

The radar

The Charleston,SC radar (KCLX), 47 km from the middle of the area, began a volume at 18:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 6.5 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2011-08-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2503 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2011-08-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -44 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2503 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
709 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
-44 m²/s²
0-3 km storm-relative helicity
-33 m²/s²
Significant tornado parameter
-0.3
Supercell composite
-2.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

662 
WUUS52 KCHS 211829
SVRCHS
SCC005-211915-
/O.NEW.KCHS.SV.W.0238.110821T1829Z-110821T1915Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
229 PM EDT SUN AUG 21 2011

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN ALLENDALE COUNTY IN SOUTHEAST SOUTH CAROLINA...

* UNTIL 315 PM EDT

* AT 227 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM...9 MILES WEST OF BARTON...MOVING EAST AT 10
  MPH.

  PREPARE NOW FOR THE FOLLOWING HAZARDS...
  DAMAGING WINDS IN EXCESS OF 60 MPH...

* SOME LOCATIONS IN THE WARNING INCLUDE...
  BARTON...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024.

&&

LAT...LON 3297 8149 3297 8123 3281 8132 3286 8145
      3287 8145 3288 8146 3288 8148 3290 8147
      3290 8148 3292 8148 3294 8151
TIME...MOT...LOC 1829Z 286DEG 7KT 3291 8144

$$
4 follow-up statements
426 
WWUS52 KCHS 211837
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
237 PM EDT SUN AUG 21 2011

SCC005-211915-
/O.CON.KCHS.SV.W.0238.000000T0000Z-110821T1915Z/
ALLENDALE SC-
237 PM EDT SUN AUG 21 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM EDT
FOR SOUTHERN ALLENDALE COUNTY...

AT 235 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED 9 MILES WEST OF BARTON...OR ABOUT 10 MILES SOUTHWEST OF
ALLENDALE...MOVING EAST AT 10 MPH.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...BARTON AND
FAIRFAX.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMAIN ALERT. WEATHER CONDITIONS WILL RAPIDLY DETERIORATE AS STORMS
APPROACH. SEEK SHELTER IN A STURDY BUILDING...MOVE TO AN INTERIOR
ROOM AND STAY AWAY FROM WINDOWS.

TO REPORT HAIL OR WIND DAMAGE...CONTACT THE CHARLESTON NATIONAL
WEATHER SERVICE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV. REPORTS CAN ALSO BE SENT THROUGH TWITTER USING
#WXREPORT.

&&

LAT...LON 3297 8149 3297 8123 3281 8132 3286 8145
      3287 8145 3288 8146 3288 8148 3290 8147
      3290 8148 3292 8148 3294 8151
TIME...MOT...LOC 1837Z 286DEG 7KT 3291 8143

$$
627 
WWUS52 KCHS 211846
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
246 PM EDT SUN AUG 21 2011

SCC005-211915-
/O.CON.KCHS.SV.W.0238.000000T0000Z-110821T1915Z/
ALLENDALE SC-
246 PM EDT SUN AUG 21 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM EDT
FOR CENTRAL ALLENDALE COUNTY...

AT 243 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED 8 MILES WEST
OF BARTON...OR ABOUT 10 MILES SOUTHWEST OF ALLENDALE...MOVING
SOUTHEAST AT 10 MPH.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...BARTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT HAIL OR WIND DAMAGE...CONTACT THE CHARLESTON NATIONAL
WEATHER SERVICE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV. REPORTS CAN ALSO BE SENT THROUGH TWITTER USING
#WXREPORT.

&&

LAT...LON 3297 8149 3293 8125 3281 8132 3286 8145
      3287 8145 3288 8147 3290 8147 3290 8148
      3292 8148 3294 8150 3295 8150
TIME...MOT...LOC 1847Z 295DEG 7KT 3289 8141

$$
980 
WWUS52 KCHS 211905
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
305 PM EDT SUN AUG 21 2011

SCC005-211915-
/O.CON.KCHS.SV.W.0238.000000T0000Z-110821T1915Z/
ALLENDALE SC-
305 PM EDT SUN AUG 21 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM EDT
FOR SOUTH CENTRAL ALLENDALE COUNTY...

AT 304 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED OVER SOUTH
CENTRAL ALLENDALE COUNTY...OR ABOUT 10 MILES SOUTH OF ALLENDALE...
MOVING SOUTHEAST AT 10 MPH.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE....

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. MOVE INDOORS
IMMEDIATELY. IF THERE IS NO SAFE SHELTER AVAILABLE...STAY AWAY FROM
ISOLATED HIGH OBJECTS AND BODIES OF WATER. IF YOU CAN HEAR THUNDER...
YOU ARE WITHIN STRIKING DISTANCE.

TO REPORT HAIL OR WIND DAMAGE...CONTACT THE CHARLESTON NATIONAL
WEATHER SERVICE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV. REPORTS CAN ALSO BE SENT THROUGH TWITTER USING
#WXREPORT.

&&

LAT...LON 3293 8148 3290 8128 3281 8132 3288 8146
      3290 8147 3290 8148
TIME...MOT...LOC 1905Z 299DEG 8KT 3286 8137

$$


33
713 
WWUS52 KCHS 211913
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
313 PM EDT SUN AUG 21 2011

SCC005-211923-
/O.EXP.KCHS.SV.W.0238.000000T0000Z-110821T1915Z/
ALLENDALE SC-
313 PM EDT SUN AUG 21 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL ALLENDALE COUNTY
WILL EXPIRE AT 315 PM EDT...

AT 312 PM EDT...RADAR INDICATED THAT THE THUNDERSTORM WHICH PROMPTED
THE WARNING HAD WEAKENED...THUS THE SEVERE THUNDERSTORM WARNING HAS
BEEN ALLOWED TO EXPIRE.

TO REPORT HAIL OR WIND DAMAGE...CONTACT THE CHARLESTON NATIONAL
WEATHER SERVICE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV. REPORTS CAN ALSO BE SENT THROUGH TWITTER USING
#WXREPORT.

LAT...LON 3293 8148 3290 8128 3281 8132 3288 8146
      3290 8147 3290 8148
TIME...MOT...LOC 1913Z 299DEG 8KT 3285 8135

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 21, 1:21 PM EDT, 1 hour 8 minutes earlier.

Area forecast discussion, Aug 21, 1:21 PM EDT, 1 hour 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
121 PM EDT SUN AUG 21 2011

.SYNOPSIS...
ATLANTIC HIGH PRESSURE WILL PREVAIL OVER THE REGION THROUGH SUNDAY.
A COLD FRONT WILL APPROACH FROM THE NORTHWEST MONDAY...THEN STALL AND
EVENTUALLY DISSIPATE NEAR THE AREA THROUGH THE MIDDLE OF NEXT
WEEK. TROPICAL CYCLONE IRENE COULD IMPACT THE SOUTHEAST STATES LATE
IN THE WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
NO CHANGES MADE FOR EARLY AFTERNOON UPDATE. TEMPERATURES RISING TO
THE LOWER 90S AWAY FROM THE COAST...AND WIDELY SCATTERED
CONVECTION IS BEGINNING TO DEVELOP.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY/...
SCATTERED SHOWERS/TSTMS WILL BE ONGOING AFTER SUNSET...A FEW OF
WHICH MAY BE SEVERE. INCOMING GUIDANCE SUGGESTS ACTIVITY COULD
LINGER WELL INTO THE NIGHT AS WHAT APPEARS TO BE A LARGE OUTFLOW
BOUNDARY DROPS SOUTHEAST TOWARDS THE SAVANNAH METRO AREA. WILL
CONTINUE TO HIGHLIGHT 30-40 PERCENT POPS FOR MOST OF THE FORECAST
AREA WITH GRADUALLY DIMINISHING TO 20-30 PERCENT AFTER MIDNIGHT.
NOCTURNAL JETTING ALONG WITH ONGOING TSTM ACTIVITY WILL LIKELY
KEEP THE BOUNDARY LAYER FROM DECOUPLING WHICH HELP KEEP OVERNIGHT
TEMPERATURES SOMEWHAT ELEVATED. EXPECT LOWS FROM THE LOWER 70S
INLAND TO THE UPPER 70S/LOWER 80S AT THE COAST...ALTHOUGH TSTMS
COULD DROP TEMPERATURES BELOW THESE VALUES AT ANY TIME.

MONDAY...THE COLD FRONT WILL DESCEND INTO THE FORECAST AREA FROM
THE NORTHWEST ON MONDAY...ASSISTED BY SHORTWAVE ACTIVITY TRACKING
ALONG THE BASE OF AN UPPER LEVEL TROUGH. TIMING DIFFERENCES BETWEEN
THE GFS AND NAM ADD SOME UNCERTAINTY TO THE FORECAST...AS THE 00Z
NAM SOLUTION HAS SLIGHTLY ACCELERATED THE FRONTAL PROGRESSION.
DESPITE THE MORE RAPID MOVEMENT OF THE FRONT...THE NAM STILL
PRODUCES PRECIPITATION OVER THE REGION BY LATE IN THE DAY. WILL
THEREFORE CONTINUE TO INDICATE RAIN CHANCES IN THE 30 TO 40
PERCENT RANGE ACROSS THE FORECAST AREA BY MONDAY AFTERNOON.

ENHANCED FORCING FROM SYNOPTIC SCALE FEATURES SUGGESTS A SLIGHTLY
HIGHER POTENTIAL FOR SEVERE WEATHER COMPARED TO A TYPICAL DAY
DRIVEN ONLY BY THE SEA BREEZE AND BOUNDARY COLLISIONS. UPPER LEVEL
DYNAMICS APPEAR SOMEWHAT CONDUCIVE DUE TO THE PRESENCE OF A RATHER
DISTINCT JET ALOFT STRETCHING TOWARD THE REGION FROM THE OHIO
VALLEY...ALONG WITH AFOREMENTIONED ABUNDANT SHORTWAVE ENERGY.
CONSIDERING ENHANCEMENTS FROM THESE FEATURES...COMBINED WITH
DECENT INSTABILITY AND INCREASED FORCING FROM THE FRONT...STORM
PREDICTION CENTER HAS MAINTAINED A 5 PERCENT RISK FOR SEVERE
WEATHER ON MONDAY. DCAPE VALUES APPROACH 1500 J/KG MONDAY
AFTERNOON...SUGGESTING THAT STRONGEST STORMS COULD PRODUCE
DAMAGING WINDS. HOWEVER...REMAIN HESITANT TO ADDRESS SEVERE
WEATHER IN THE OUTLOOK AT THIS TIME DUE TO MODEL INCONSISTENCIES
REGARDING THE FRONTAL PROGRESSION.

TUESDAY...THE AXIS OF THE UPPER TROUGH WILL CONTINUE TO PUSH SOUTH
AND EAST ON TUESDAY...WHILE THE SURFACE FRONT STALLS OVER THE
FORECAST AREA. HIGH PRESSURE WILL SHIFT INTO THE MID ATLANTIC
STATES AND CAROLINAS BEHIND THE FRONT...BEFORE SLIPPING INTO THE
ATLANTIC WATERS TUESDAY NIGHT. RAIN CHANCES WILL BE MORE LIMITED
WITH DRIER AIR MOVING INTO THE FORECAST AREA...AND HAVE KEPT POPS
CAPPED BELOW 30 PERCENT. BEST PRECIPITATION POTENTIAL WILL LIKELY
BE CONFINED SOUTH OF THE SAVANNAH RIVER...WHERE MOISTURE POOLING
ALONG THE DISSIPATING FRONT COULD LOCALLY ENHANCE STORM DEVELOPMENT.

WEDNESDAY...ATLANTIC HIGH PRESSURE WILL BE THE MAIN SURFACE
FEATURE BY WEDNESDAY...AS A WEAKNESS IN THE UPPER LEVEL PATTERN
DEVELOPS ALONG THE SOUTHEAST COASTLINE. A SOLID ONSHORE FLOW WILL
HAVE DEVELOPED IN THE WAKE OF THE DISSIPATING FRONT...WHICH COULD
PUSH A BAND OF DEEP LAYER MOISTURE FROM THE COASTAL WATERS INTO
THE LAND AREAS. WILL INDICATE SOLID SHOWER/THUNDERSTORM CHANCES
AS A RESULT. IT SHOULD BE NOTED THAT FORECAST UNCERTAINTY
INCREASES QUITE A BIT BY MID WEEK...AS MEDIUM RANGE MODELS ARE
INDICATING THAT TROPICAL STORM IRENE WILL BE TRACKING
WEST/NORTHWEST ACROSS THE BAHAMAS AT THIS TIME. THE PROGRESSION OF
THIS SYSTEM COULD BEGIN TO IMPACT FORECAST DETAILS AS EARLY AS
WEDNESDAY.

EXPECT A SLIGHT COOLING TREND INTO MID WEEK WITHIN AN EAST/NORTHEAST
FLOW BEHIND THE DISSIPATING FRONT. WHILE HIGH TEMPERATURES ON
MONDAY WILL BE IN THE LOW TO MID 90S...COOLER ONSHORE FLOW COULD
KEEP HIGH TEMPERATURES DOWN IN THE UPPER 80S TO AROUND 90 TUESDAY
AND WEDNESDAY.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SATURDAY/...
MUCH OF THE EXTENDED FORECAST WILL BE HIGHLY DEPENDENT ON THE
DEVELOPMENT AND PROGRESSION OF TROPICAL CYCLONE IRENE. ALTHOUGH
NUMERICAL MODELS HAVE BEEN FAIRLY CONSISTENT IN TRACKING THE
SYSTEM TOWARD THE FLORIDA AND/OR SOUTHEAST COAST...THERE REMAINS
CONSIDERABLE UNCERTAINTY REGARDING THE EVOLUTION OF THIS SYSTEM.
HAVE LEANED TOWARD THE SLIGHTLY MORE CONSERVATIVE SOLUTION GIVEN
BY THE ECMWF...WHICH SUGGESTS AT LEAST BREEZY CONDITIONS
DEVELOPING BY FRIDAY AND CONTINUING THROUGH THE WEEKEND. PREFER TO
REMAIN RATHER GENERIC REGARDING PRECIPITATION POTENTIAL AND HAVE
INDICATED SOLID RAIN CHANCES IN THE 30 TO 40 PERCENT RANGE THROUGH
THE LATE WEEK AND WEEKEND PERIOD. WILL FORECAST HIGH TEMPERATURES
RIGHT AROUND SEASONAL NORMALS IN THE UPPER 80S TO LOWER 90S.

IT IS RECOMMENDED THAT RESIDENTS OF SOUTHEAST SOUTH CAROLINA AND
SOUTHEAST GEORGIA CONTINUE TO MONITOR FORECASTS FROM THE NATIONAL
HURRICANE CENTER AS THE TROPICS BECOME MORE ACTIVE THIS WEEK.

&&

.AVIATION /18Z SUNDAY THROUGH THURSDAY/... VFR FORECAST THROUGH
TONIGHT. SCATTERED TSTMS ARE POSSIBLE THIS AFTERNOON AND EVENING
WHICH COULD IMPACT BOTH THE KCHS AND KSAV TERMINALS BUT CONFIDENCE
IS TOO LOW TO FORECAST A DIRECT HIT AT ONE OF THE TERMINALS. WILL
KEEP AN WATCHFUL EYE.

EXTENDED AVIATION OUTLOOK...SHOWERS AND THUNDERSTORMS COULD
BRIEFLY REDUCE VSBYS AND/OR CIGS EACH AFTERNOON/EVENING THIS
WEEK. BREEZY CONDITIONS ARE POSSIBLE LATER IN THE WEEK CONSIDERING
POTENTIAL IMPACTS FROM TROPICAL CYCLONE IRENE.

&&

.MARINE...
I MADE AN ADJUSTMENT THIS MORNING TO THE GRIDS AND FORECASTS TO
ACCOUNT FOR MORE WIDESPREAD COVERAGE OF CONVECTION AND ASSOCIATED
WINDS THIS MORNING. AS THE CONVECTION DECREASES...WE WILL GO BACK
TO A RELATIVELY LIGHT SOUTHERLY FLOW REGIME WITH THE WATERS
POSITIONED ALONG THE WESTERN FRINGES OF ATLANTIC HIGH PRESSURE.
SOME SEA BREEZE INFLUENCES ARE LIKELY ALONG THE LAND/SEA INTERFACE
AS WELL AS THE CHARLESTON HARBOR...BUT BOTH WINDS AND SEAS ARE
EXPECTED TO REMAIN BELOW FLAG THRESHOLDS. SEAS WILL REMAIN IN THE
2-4 FT RANGE AND BE COMPOSED OF 2 FT 7-9 SECOND SOUTHEAST SWELL.

A MODEST NOCTURNAL LOW-LEVEL JET WILL DEVELOP TONIGHT WHICH WILL
RESULT IN SURFACE WINDS INCREASING TO 15-20 KT OUTSIDE OF THE
CHARLESTON HARBOR. SEAS WILL REMAIN 2-4 FT...ALTHOUGH THEY WILL
INCREASE A BIT OVER THE NEARSHORE WATERS OVERNIGHT...ESPECIALLY IN
THE CHARLESTON COUNTY COASTAL WATERS.

A COLD FRONT WILL DESCEND INTO THE COASTAL WATERS LATE MONDAY...
STALLING AND DISSIPATING IN THE VICINITY BY TUESDAY. MARINERS ARE
ADVISED THAT SHOULD SOME ORGANIZED CONVECTION DEVELOP OVER LAND
MONDAY IN ASSOCIATION WITH THE COLD FRONT AND ASSOCIATED SYNOPTIC
SCALE DYNAMICS...WESTERLY STEERING FLOW COULD ALLOW STRONG TO
SEVERE STORMS TO IMPACT THE MARINE AREA. DAMAGING WINDS AND
FREQUENT LIGHTNING STRIKES ARE POSSIBLE.

A SOLID ONSHORE FLOW WILL DEVELOP LATE TUESDAY THROUGH THURSDAY IN
THE WAKE OF THE DISSIPATING FRONT...AS SURFACE HIGH PRESSURE TO
THE NORTH SHIFTS INTO THE ATLANTIC. WIND SPEEDS WILL GENERALLY BE
LIMITED TO 15 KT OR LESS WITH SEAS 3 TO 5 FT THROUGH WEDNESDAY.

TROPICAL CYCLONE IRENE CONTINUES TO BE A CONCERN FOR THE LATE WEEK
PERIOD...WITH NUMERICAL MODELS CONSISTENT IN TRACKING THE SYSTEM
WEST/NORTHWEST THROUGH THE BAHAMAS AND POTENTIALLY TOWARD THE
FLORIDA AND/OR SOUTHEAST COAST. FOLLOWING MODEL TRENDS...HAVE
INTRODUCED STEADILY INCREASING EAST WINDS FROM SOUTH TO NORTH AS
EARLY AS THURSDAY. IN ADDITION...SEA HEIGHTS WILL LIKELY BE
RESPONDING TO THE SYSTEM AS EARLY AS WEDNESDAY NIGHT INTO
THURSDAY. HAVE THUS INDICATED SEAS BUILDING TO 5 TO 6 FT IN THE
OUTER WATERS BY LATE THURSDAY. PLEASE REFER TO THE LATEST
INFORMATION FROM THE NATIONAL HURRICANE CENTER FOR UPDATES ON THE
TROPICAL FORECAST.

RIP CURRENTS...SWELLS FROM IRENE COULD ARRIVE AS EARLY AS MID-
WEEK. THIS WILL RESULT IN AN INCREASED RISK FOR RIP CURRENTS WHICH
WILL BE ADDRESSED IN THE HAZARDOUS WEATHER OUTLOOK.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&
Hazardous weather outlook, Aug 21, 3:54 AM EDT, 10 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
354 AM EDT SUN AUG 21 2011

GAZ087-088-099>101-114>116-118-137-138-140-SCZ040-042>045-047-052-
220745-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-INLAND MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-TIDAL BERKELEY-
354 AM EDT SUN AUG 21 2011

...ISOLATED SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON AND
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

SEVERE THUNDERSTORMS...SCATTERED SHOWERS AND THUNDERSTORMS WILL
DEVELOP ACROSS MUCH OF SOUTHEAST SOUTH CAROLINA AND SOUTHEAST
GEORGIA THIS AFTERNOON AND EVENING. A FEW THUNDERSTORMS COULD
BECOME SEVERE WITH DAMAGING WINDS. THE RISK FOR SEVERE
THUNDERSTORMS WILL BE GREATEST BETWEEN 3 PM AND 9 PM.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

TROPICS...TROPICAL STORM IRENE IS EXPECTED TO MOVE WEST/NORTHWEST
FOR THE NEXT SEVERAL DAYS AND POSSIBLY IMPACT PORTIONS OF THE
SOUTHEAST UNITED STATES BY THE END OF THE WEEK. WHILE ITS TOO SOON
TO SAY WHETHER IRENE WILL DIRECTLY IMPACT THE REGION...PEOPLE
ACROSS SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA SHOULD
CONTINUE TO CAREFULLY MONITOR THE PROGRESS OF THIS STORM
THROUGHOUT THE WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

GAZ117-119-139-141-SCZ048>051-220745-
COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
354 AM EDT SUN AUG 21 2011

...ISOLATED SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON AND
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

SEVERE THUNDERSTORMS...SCATTERED SHOWERS AND THUNDERSTORMS WILL
DEVELOP ACROSS MUCH OF SOUTHEAST SOUTH CAROLINA AND SOUTHEAST
GEORGIA THIS AFTERNOON AND EVENING. A FEW THUNDERSTORMS COULD
BECOME SEVERE WITH DAMAGING WINDS. THE RISK FOR SEVERE
THUNDERSTORMS WILL BE GREATEST BETWEEN 3 PM AND 9 PM.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

RIP CURRENTS...SWELLS BEING GENERATED BY TROPICAL STORM IRENE
COULD BEGIN TO IMPACT THE BEACHES BY MID-WEEK. THIS WILL RESULT IN
AN ELEVATED RISK FOR RIP CURRENTS.

TROPICS...TROPICAL STORM IRENE IS EXPECTED TO MOVE WEST/NORTHWEST
FOR THE NEXT SEVERAL DAYS AND POSSIBLY IMPACT PORTIONS OF THE
SOUTHEAST UNITED STATES BY THE END OF THE WEEK. WHILE ITS TOO SOON
TO SAY WHETHER IRENE WILL DIRECTLY IMPACT THE REGION...PEOPLE
ACROSS SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA SHOULD
CONTINUE TO CAREFULLY MONITOR THE PROGRESS OF THIS STORM
THROUGHOUT THE WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ330-350-352-354-374-220745-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
354 AM EDT SUN AUG 21 2011

...ISOLATED SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON AND
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

SEVERE THUNDERSTORMS...SCATTERED SHOWERS AND THUNDERSTORMS WILL
DEVELOP ACROSS MUCH OF SOUTHEAST SOUTH CAROLINA AND SOUTHEAST
GEORGIA THIS AFTERNOON AND EVENING. A FEW THUNDERSTORMS COULD
BECOME SEVERE WITH DAMAGING WINDS. THE RISK FOR SEVERE
THUNDERSTORMS WILL BE GREATEST BETWEEN 3 PM AND 9 PM.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

TROPICS...TROPICAL STORM IRENE IS EXPECTED TO MOVE WEST/NORTHWEST
FOR THE NEXT SEVERAL DAYS AND POSSIBLY IMPACT PORTIONS OF THE
SOUTHEAST UNITED STATES BY THE END OF THE WEEK. WHILE ITS TOO SOON
TO SAY WHETHER IRENE WILL DIRECTLY IMPACT THE REGION...PEOPLE
ACROSS SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA SHOULD
CONTINUE TO CAREFULLY MONITOR THE PROGRESS OF THIS STORM
THROUGHOUT THE WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Aug 21, 1:19 PM EDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
119 PM EDT SUN AUG 21 2011

GAZ088-SCZ040-042-211745-
ALLENDALE-HAMPTON-SCREVEN-
119 PM EDT SUN AUG 21 2011

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SCREVEN...ALLENDALE
AND HAMPTON COUNTIES THROUGH 145 PM EDT...

AT 118 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR WHITE HILL...MOVING EAST AT 10 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
ALTMAN...CAPTOLO...HUNTERS...NEWINGTON AND SYLVANIA...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3283 8135 3258 8130 3258 8136 3260 8139
      3258 8141 3258 8165 3275 8168
TIME...MOT...LOC 1719Z 270DEG 8KT 3268 8158

33
Special weather statement, Aug 21, 1:47 PM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
147 PM EDT SUN AUG 21 2011

GAZ088-101-SCZ042-211815-
EFFINGHAM-HAMPTON-SCREVEN-
147 PM EDT SUN AUG 21 2011

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SCREVEN...EFFINGHAM
AND HAMPTON COUNTIES THROUGH 215 PM EDT...

AT 146 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR HUNTERS...MOVING EAST AT 5 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
ALTMAN...CAPTOLO...HUNTERS...KILDARE AND NEWINGTON...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
STRONG WINDS OF 45 TO 55 MPH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED TALL OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING PLUMBING AND ELECTRICAL
APPLIANCES UNLESS IT IS AN EMERGENCY.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3273 8165 3275 8142 3274 8140 3276 8138
      3276 8134 3250 8134 3255 8165
TIME...MOT...LOC 1748Z 271DEG 4KT 3265 8156

33
Special weather statement, Aug 21, 1:51 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
151 PM EDT SUN AUG 21 2011

GAZ088-101-SCZ042-211815-
EFFINGHAM-HAMPTON-SCREVEN-
151 PM EDT SUN AUG 21 2011

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SCREVEN...EFFINGHAM
AND HAMPTON COUNTIES THROUGH 215 PM EDT...

AT 146 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR SHEPPARDS...MOVING EAST AT 5 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
CAPTOLO...EGYPT...HUNTERS...KILDARE...NEWINGTON...OLIVER...SHAWNEE...
SCOTIA AND SHIRLEY...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
STRONG WINDS OF 45 TO 55 MPH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED TALL OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING PLUMBING AND ELECTRICAL
APPLIANCES UNLESS IT IS AN EMERGENCY.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3271 8122 3240 8142 3256 8164 3272 8158
TIME...MOT...LOC 1751Z 288DEG 6KT 3262 8152

33
Special weather statement, Aug 21, 2:09 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
209 PM EDT SUN AUG 21 2011

GAZ088-099>101-114-115-SCZ042-211900-
BULLOCH-CANDLER-EFFINGHAM-EVANS-HAMPTON-SCREVEN-TATTNALL-
209 PM EDT SUN AUG 21 2011

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF TATTNALL...SCREVEN...
EVANS...BULLOCH...CANDLER...EFFINGHAM AND HAMPTON COUNTIES THROUGH
300 PM EDT...

AT 207 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...SCATTERED ALONG A LINE EXTENDING FROM
SYLVANIA TO WESTSIDE...MOVING EAST AT 15 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
ALTMAN...BELLVILLE...BROOKLET...CAPTOLO...CLAXTON...COLLINS...
DAISY...DENMARK...DOVER...EGYPT...GEORGIA SOUTHERN...GLENNVILLE...
GORDONIA ALTAMAHA STATE PARK...HAGAN...HOPEULIKIT...HUNTERS...
KILDARE...LEEFIELD...MANASSAS...MENDES...MIDDLEGROUND...MIDWAY...
NEVILS...NEWINGTON...OLIVER...PULASKI...REGISTER...REIDSVILLE...
STATESBORO...STILSON...SYLVANIA...WESTSIDE...ESTILL...LENA...LURAY...
SCOTIA AND SHIRLEY...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
STRONG WINDS OF 45 TO 55 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...

WINDS HAVE ALREADY GUSTED TO 46 MPH THIS AFTERNOON WITH A
THUNDERSTORM NEAR SYLVANIA. WINDS OF THIS STRENGTH COULD CAUS
LIGHT...LOOSE ITEMS SUCH AS SMALL BRANCHES TO BLOW AROUND AND
POTENTIALLY STRIKE OTHER OBJECTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED TALL OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING PLUMBING AND ELECTRICAL
APPLIANCES UNLESS IT IS AN EMERGENCY.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3217 8219 3282 8165 3282 8142 3277 8142
      3277 8143 3274 8140 3283 8128 3283 8109
      3217 8169 3215 8178 3210 8175 3182 8201
      3184 8209 3188 8212 3191 8223
TIME...MOT...LOC 1808Z 261DEG 15KT 3277 8161 3248 8194

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 21, 2:09 PM EDTSpecial Weather StatementCHSHampton51 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.